MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4MM TROCAR DRILL SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 4MM TROCAR DRILL SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71631026
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrumentation intra-operatively failed to align proximal femoral implants.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned devices indicated surface damage and wear from use.These devices were manufactured ranging from four to eleven years ago.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A functional evaluation indicated that we were able to properly duplicate the surgical technique with all the mating components and found no issue with the alignment.All the mating components met the drawing specification and assembled with no issues.Based on the evidence available to us, we are unable to determine a possible issue with the devices; the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
4MM TROCAR DRILL SLEEVE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7870810
Report Number1020279-2018-01770
Device Sequence Number13768955
Product Code HSB
UDI-Device Identifier03596010604910
UDI-Public03596010604910
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2018
Device Catalogue Number71631026
Device Lot Number15DM20769
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;